MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G56572
Medical Device Problem Codes Complete Blockage (1094); Activation Failure (3270)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 05/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During an endoscopic hemostasis procedure in the duodenum, the physician used a cook hemospray endoscopic hemostat.It was reported that the powder spraying was initially successful but became impossible during the procedure.The catheter was replaced due to suspected clogging; however, spraying still failed, and hemostasis could not be achieved.The procedure was completed using clips and hemostatic forceps.A section of the device did not remain inside the patient¿s body.Hemostasis was achieved using an alternate modality.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was a tray lid stock from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.All components were included in the return.Catheter #1 had residual powder at the distal end, but no kinks, discoloration, or dark accumulations of powder were noted.Catheter #2 had a darkened powder buildup within the tubing along with a reddish-brown discoloration at various locations within the catheter.The returned catheters were observed to have been cut based upon their length and lack of distal cook labeling on the catheter tubing.Under magnification the tips were noted to be uneven and deformed, further indicative of cutting.The length of the tubing of catheter #1 measured 206.8cm and catheter #2 measured 199.5cm.The device was returned with the on/off switch in the "on" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Powder was noted within the device nozzle, on the exterior of returned components, and within the return packaging.The device did not spray as returned.The co2 cartridge did not audibly discharge during deactivation and the cartridge was observed to be fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was present and in the correct orientation (slits facing the red activation knob).When tested with a new co2 cartridge and activation knob the device did not initially spray as intended.After insertion of a thin wire into the nozzle to break up possible occlusions, the device sprayed as intended.When catheter #1 was attached and spraying was attempted the device sprayed as intended.When catheter #2 was attached and spraying was attempted powder exited the nozzle before stopping at the dark buildup of powder within the catheter confirming occlusion and is the likely cause for the observed nozzle occlusion.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.One of the returned catheters was found to be occluded.Catheter occlusion can create backflow and push powder, blood, and fluid back into the device, creating an internal clog which was observed within the device nozzle resulting in the subsequent inability to spray observed by the user.However, a definitive cause for the observed catheter occlusion could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Both of the returned catheters were noted to have been cut at the distal end.Cutting the distal catheter is not a suggested method per the instructions for use for troubleshooting, nor for alleviating catheter occlusions.The instructions for use warn: "no modification to this equipment is allowed." prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the returned catheters have been cut, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key25411056
Report Number1037905-2026-00266
Device Sequence Number12194294
Product Code QAU
UDI-Device Identifier00827002565722
UDI-Public(01)00827002565722(17)290119(10)W5000682
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K200972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56572
Device Catalogue NumberHEMO-7
Device Lot NumberW5000682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown